Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 30, NWS Tulsa, OK

July 17, 2021Washington County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at Jul 17, 2021, 10:44 AM CDT for Washington County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 10:44 AM CDT (15:44 UTC)
Expired
Jul 17, 2021, 12:45 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Washington County, OK

The radar

The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1277 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WGUS44 KTSA 171544
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
1044 AM CDT Sat Jul 17 2021

OKC147-171745-
/O.NEW.KTSA.FA.W.0030.210717T1544Z-210717T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington OK-
1044 AM CDT Sat Jul 17 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Southern Washington County in northeastern Oklahoma...

* Until 1245 PM CDT.

* At 1044 AM CDT, Heavy rainfall has ended. However, between 3 and 5 
  inches of rain have fallen earlier this morning and flooding is 
  ongoing.

* Some locations that will experience flooding include...
  Bartlesville...                    Ramona...
  Ochelata...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3679 9600 3671 9581 3660 9581 3658 9581
      3657 9581 3656 9581 3655 9581 3654 9581
      3652 9581 3651 9581 3651 9600

$$
1 follow-up statement
771 
WGUS84 KTSA 171741
FLSTSA

Flood Statement
National Weather Service Tulsa OK
1241 PM CDT Sat Jul 17 2021

OKC147-171751-
/O.EXP.KTSA.FA.W.0030.000000T0000Z-210717T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington OK-
1241 PM CDT Sat Jul 17 2021

...FLOOD WARNING WILL EXPIRE AT 1245 PM CDT THIS AFTERNOON FOR 
SOUTHERN WASHINGTON OK COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3679 9600 3671 9581 3660 9581 3658 9581
      3657 9581 3656 9581 3655 9581 3654 9581
      3652 9581 3651 9581 3651 9600

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jul 17, 6:44 AM CDT, 4 hours earlier.

Area forecast discussion, Jul 17, 6:44 AM CDT, 4 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
644 AM CDT Sat Jul 17 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and storms continue to develop along an 850mb frontal zone
this morning that stretches across NE OK into NW AR. KBVO along
with our far NW AR TAF sites stand the best chance at seeing
shower/storm activity over the first few hours of the TAF period.
KTUL and KRVS may see storms stay just to the NE this morning.

This afternoon will see additional shower/storm development with
daytime heating across E OK and NW AR with more certainty along
the OK/KS border. Confidence has increased some for a line of
storms to develop this afternoon and evening across NE OK that
will sweep southward across our E OK and NW AR TAF sites. Tempo
groups were used where confidence in storms were a little higher. Any
shower/storm will likely reduce conditions to MVFR with brief IFR
conditions very possible. With all this said, there is still
uncertainty in the evolution of showers and storms this afternoon,
evening, and overnight.

Snider

&&

.PREV DISCUSSION... /Issued 324 AM CDT Sat Jul 17 2021/

DISCUSSION...

Slow-moving heavy rain producing storms in a moist deep layer
environment along an 850mb warm front are producing very localized
flash flooding early this morning across portions of NE OK. This
activity should fade during the morning hours as the low level jet
weakens. Daytime heating will bring more scattered storms to the
region this afternoon, with the best coverage across NE OK and NW
AR. Localized flash flooding will remain a concern, given the weak
flow aloft and slow storm movement. A flash flood watch has been
issued to cover the threat thru the day across NE OK and NW AR.

The unsettled weather pattern will persist thru Monday, with a mid
level ridge expected to intensify and amplify to our west. A
disturbance in the north to northeast flow aloft will bring
elevated rain/storm chances thru Monday, gradually tapering down
from north to south by midweek. The disturbance is expected to
lift back to the northeast over our area during the latter part of
the week, increasing rain/storm chances again over much of the
region.

The data is coming into more of an agreement that mid level
ridging will build over the region by next weekend. PoPs were
tapered down during this time.

Below average temps will continue for the next several days.
Actually went below NBM here and there given uncertainties with
cloud cover and rainfall. Expect a return to near average temps by
next weekend with the ridge building overhead.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  73  89  72 /  50  50  40  40
FSM   89  73  90  72 /  60  50  50  50
MLC   90  72  89  70 /  40  40  50  50
BVO   88  69  87  68 /  40  30  40  40
FYV   86  68  86  66 /  70  50  50  40
BYV   86  69  86  68 /  60  50  50  40
MKO   88  72  87  70 /  50  50  50  50
MIO   87  69  87  69 /  50  30  50  40
F10   90  72  89  70 /  50  40  40  50
HHW   89  73  90  73 /  30  20  50  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this evening for OKZ054>058-060>063-
     069.

AR...Flash Flood Watch through this evening for ARZ001-002-010-011.

&&

AVIATION.....21
Hazardous weather outlook, Jul 17, 4:40 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
440 AM CDT Sat Jul 17 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-180945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
440 AM CDT Sat Jul 17 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma; Northwest Arkansas.
	ONSET...Midday.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma; Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma; Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma; West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...

A limited risk of severe thunderstorms is forecast from midday
into the afternoon hours across northeast Oklahoma into northwest
Arkansas. Damaging wind gusts to near 60 mph would be the main
threat.

A limited to elevated risk of flash flooding exists across
northeast Oklahoma, possibly extending into northwest Arkansas
this afternoon. Slow moving and heavy rain producing thunderstorms
could produce locally intense rainfall, which would lead to flash
flooding.

Due to the high humidity in place over the region, afternoon heat
indices are expected to approach 100 degrees across parts of
eastern Oklahoma and west central Arkansas this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY thru FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

More rounds of thunderstorms are expected this weekend into early
next week as the unsettled weather pattern continues. Locally
heavy rainfall remains possible and could lead to flooding,
especially if areas that have recently received heavy rainfall are
affected. Organized severe weather is not expected.

After a relative lull midweek, thunderstorm chances will increase
during the latter part of the week as an upper disturbance moves
across the region. A building ridge aloft by next weekend should
put an end to the current unsettled weather pattern.

weather.gov/tulsa contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:44 PM CDTSpecial Weather StatementTSAOsage46 min
Jul 17, 12:29 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes4 hr
Jul 17, 1:02 AM CDTFlash Flood WarningTSADelaware3 hr
Jul 17, 1:10 AM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 17, 1:25 AM CDTSpecial Weather StatementTSAOsage35 min
Jul 17, 1:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 2:09 AM CDTAreal Flood AdvisoryTSADelaware, Mayes3 hr
Jul 17, 2:20 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Jul 17, 2:22 AM CDTSpecial Weather StatementTSAMayes23 min
Jul 17, 2:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 3:16 AM CDTSpecial Weather StatementTSAMayes29 min
Jul 17, 3:18 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more39 hr
Jul 17, 3:33 AM CDTAreal Flood AdvisoryTSAMayes117 min
Jul 17, 3:42 AM CDTSpecial Weather StatementTSAMayes18 min
Jul 17, 4:10 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers3 hr
Jul 17, 4:28 AM CDTSpecial Weather StatementTSACraig32 min
Jul 17, 4:40 AM CDTFlash Flood WarningTSACraig2 hr
Jul 17, 5:32 AM CDTAreal Flood WarningTSADelaware, Mayes3 hr
Jul 17, 5:41 AM CDTAreal Flood AdvisoryTSANowata, Rogers3 hr
Jul 17, 6:12 AM CDTFlash Flood WarningTSARogers3 hr
Jul 17, 6:17 AM CDTAreal Flood AdvisoryTSATulsa, Washington118 min
Jul 17, 6:49 AM CDTAreal Flood WarningTSACraig3 hr
Jul 17, 7:17 AM CDTAreal Flood AdvisoryTSAWashington118 min
Jul 17, 7:41 AM CDTFlash Flood WarningTSAWashington3 hr
Jul 17, 9:09 AM CDTAreal Flood WarningTSARogers3 hr
Jul 17, 3:10 PM CDTSpecial Weather StatementTSATulsa35 min
Jul 17, 3:15 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner2 hr
Jul 17, 3:35 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner25 min
Jul 17, 4:03 PM CDTSpecial Weather StatementTSAWagoner42 min
Jul 17, 4:49 PM CDTSpecial Weather StatementTSAMuskogee41 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 5:04 PM CDTSpecial Weather StatementTSALeFlore41 min
Jul 17, 5:20 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg115 min
Jul 17, 5:55 PM CDTSpecial Weather StatementTSACherokee50 min
Jul 17, 6:15 PM CDTAreal Flood AdvisoryTSAAdair, Delaware2 hr
Jul 17, 6:48 PM CDTSpecial Weather StatementTSAAdair42 min
Jul 17, 6:58 PM CDTSpecial Weather StatementTSAOsage62 min

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.